Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Treat Constipation And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Gynecological Problems and HIV/AIDS

HIV-Positive Women and Gynecological Problems Certain gynecological (GYN) conditions are more common, more serious and/or more difficult to treat in HIV-positive women than HIV-negative women. If left untreated, some GYN infections can develop into more serious conditions such as pelvic inflammatory disease (PID) or cervical cancer. Which GYN Conditions Are Most Problematic? Herpes Simplex Virus (HSV, Genital Herpes) There are many forms...
Ask the Experts

constipation followed by diarrhea

A patient taking AZT+3TC+NEV complains of early satiety, indigestion and constipation for around 5 days then watery diarrhe for around 3 days. This repeats cyclically for the last six months. How to treat?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Cycling from constipation to diarrhea is also seen in many people in the general populations (can be due to irritable or functional bowel syndrome, food intolerance such as milk or gluten products, a wide range of infections, side effects from drugs... Read more »

Constipation..."miracle cure"

You asked about my HIV stats...I have been HIV poz for 27yrs & Aids 18yrs & you are right about what I can & can't do because of the pain. Is the bowel damage permanent from opiods? I recently read about someone on Relistor for...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Follow-up note appreciated. If any reader knows of any product similar to (and cheaper) than Relistor for constipation in setting of chronic narcotic use for pain please post! KH... Read more »

Atripla constipation?

I am a 43 year old male diagnosed HIV+ in 11/03. Ive been taking Sustiva & Truvada, now Atripla since 9/04 with good results. In addition, I take 4g daily Omega 3 fish oil in order to keep triglycerides in check also with good results. My...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Constipation has not been commonly linked to any of the components of Atripla or fish oil. Also, I have not had patients in our clinic on those meds report constipation other than sporadically. Thyroid disorders can sometimes do that as can a... Read more »

Bladder infection/constipation

10 year HIV+ male, 39, CD4 constant at 210-250 range, undetectable viral load, history of anal warts with three operations. The after the last operation in Sept 2002, male started to experience UTI, tested positive to 10 different kinds of bateria...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Remeron can cause constipation and a sense of having urinary frequency which can mimic a UTI. Trying to avoid antibiotics to allow normal bacteria to return (? yogurt diet for a while) helps some patients in your situation. Flomax can help the... Read more »
Connect With Others

CONSTIPATION ISSUES ON MEDS TAKING

Posted by Jet, 3 Replies
Recently a toxoplasma infection got me admitted to the hospital and the test result of my blood came HIV+.(First time with a CD4 COF 130.oN MY DISCHARGE DAY,i was pricribed Adiazine,daraprim,Losec,leucovorin and dexametozone which till now is... Read more »

AbacavirLamivudine to treat HIV infection.

Posted by jenniferdraper
AbacavirLamivudine is used to treat HIV infection. This combination medication is used with other medications. It belongs to a class of drugs known as nucleoside reverse transcriptase inhibitors. Read more »

treating hiv holistic healthwise

Posted by taian, 2 Replies
anyone involved treating hiv with herbology,using colloidal silver regime or other w/good results Read more »